Flood, Muhlenberg
- When
- April 20, 4:00 AM CST to April 25, 3:00 AM CST
- Where
- Muhlenberg County, Paradise to 0.71 mi SE of Martwick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
The Green River and portions of the Ohio River rose above flood stage late in the month. The flooding was minor, consisting of flooded fields and woodlands in the flood plain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Green River and portions of the Ohio River rose above flood stage late in the month. The flooding was minor, consisting of flooded fields and woodlands in the flood plain. A few county roads were affected. From the 18th through the 20th, numerous showers and a few thunderstorms produced rain amounts of 1 to 3 inches. Deep southerly flow brought plenty of moisture northward for the heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 20, 2:51 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 351 AM CDT Sat Apr 20 2019 .SHORT TERM...(Today through Monday night) Issued at 345 AM CDT Sat Apr 20 2019 The deep upper level low pressure system that has been so slow to move across the region during the past 24-48 hours will finally make a slow exit today. Consequently, the persistent clouds and showers rotating over sw IN and the Pennyrile region of western KY overnight will gradually shift east as the day progresses. It may even take until mid afternoon or so for the clouds to exit our far eastern counties. Meanwhile, much of the rest of the forecast area should experience a much nicer day compared Friday, with plentiful sunshine ans warmer temperatures into the 60s. One negative, however, will be with northerly winds that will continue to gusts 20 to 30 mph at most locations. Winds will settle down tonight though as a ridge of high pressure settles in over the region. Clear skies and light winds will promote a chilly Easter sunrise, with readings down in the upper 30s to mid 40s. Easter Sunday will turn out very nice though. Clear, blue skies and a developing light south to southwest winds will boost afternoon temperatures well into the 70s. Similar temperatures are expected on Monday as the surface high shifts farther southeast. Increasing southerly winds may even push reading to 80 degrees or so in some locations. .LONG TERM...(Tuesday through Friday) Issued at 345 AM CDT Sat Apr 20 2019 From the early week runs of the numerical models until now, there continues to be day to day variability on the slow progression of a positive tile trough axis through the central part of the U.S. through mid-week. The ECMWF, GFS, and Canadian maintain some form of split flow through 00z Wednesday (7 pm CDT Tuesday) and are similar in phasing the northern and southern stream between Tuesday evening and Friday morning. Of course, there are variations in the southern end of the trough from TX to LA, with the ECWMF and Canadian numerical models attempting to develop a closed low. The development of the closed low in the southern U.S. would impact the overall development of convection over the WFO PAH forecast area to a more diurnally expansive feature. That is, a larger area of convective potential during the day, with a smaller area closer to the better forcing at night. Given the model variability, the low end PoP probability for the WFO PAH forecast area is the best solution for a low confidence forecast at this time. With that in mind, made little changes to the regionally blended model forecast initialization. && .AVIATION... Issued at 1120 PM CDT Fri Apr 19 2019 Rain is finally out of KCGI/KPAH/KMVN, but will last through much of the overnight hours for KEVV/KOWB, ending btwn 12Z-15Z. MVFR cigs and maybe occasional MVFR vsbys will accompany this rain. It will take much of the morning and afternoon for the lingering MVFR/VFR cigs to slowly move east and out of the area. Winds will be another issue and they will likely be gusty out of the northwest for much of the forecast period, tapering off by Saturday evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...Smith
Hazardous Weather Outlook National Weather Service Paducah KY 409 AM CDT Sat Apr 20 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 409 AM CDT Sat Apr 20 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A small chance of thunderstorms is forecast over part of the outlook area between late Tuesday through Thursday. Locally heavy rain and lightning are the main hazards at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814267, 814268, 814266.